MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458110
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2015 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "hub broken/cracked {pasv & hybrid}." no adverse trend was identified.As received, only the hub and extension tubing were returned for evaluation.The female luer lock component of the purple valve on the picc was confirmed to be cracked just adjacent to the molded parting line.The most likely root cause for the crack along the valve parting line is an over-tightened connection with a mating male luer (likely the needleless connector).The directions for use (dfu) supplied with the reported picc device contain caution that "repeated over-tightening may reduce hub connector life," and not to use hemostats to "secure or remove devices with luer lock hub connections." (b)(4).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(6), an indwelling picc was removed and replaced due to a cracked hub.The patient condition was reported as "stable.".

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5644004
Report Number1317056-2016-00023
Device Sequence Number13506482
Product Code LJS
UDI-Device IdentifierH965458110
UDI-PublicH965458110
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue NumberH965458110
Device Lot Number4895451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2016
Initial Report FDA Received Date05/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1